Alert archive / Colorado / Wind Advisories in 2018

Wind Advisory 2, NWS Grand Junction, CO

February 18, 201810 counties in Colorado; Grand County, San Juan County, Utah

NWS Grand Junction, CO issued this wind advisory at Feb 18, 2018, 1:25 PM MST for 10 counties in Colorado; Grand County, San Juan County, Utah. It took effect at Feb 19, 2018, 5:00 AM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2018, 1:25 PM MST (20:25 UTC)
In effect from
Feb 19, 2018, 5:00 AM MST
Expired
Feb 19, 2018, 7:11 PM MST
In force
14 hr
Issued by
NWS Grand Junction, CO

Counties Archuleta County, CO, Delta County, CO, Dolores County, CO, Garfield County, CO, Gunnison County, CO, La Plata County, CO, Mesa County, CO, Montezuma County, CO, Montrose County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT

The radar

The Grand Junction radar (KGJX), 93 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2018-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2018-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2353 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

800 
WWUS75 KGJT 182025
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
125 PM MST Sun Feb 18 2018

COZ020-021-UTZ022-028-190430-
/O.NEW.KGJT.WI.Y.0002.180219T1800Z-180220T0000Z/
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Southeast Utah-
La Sal and Abajo Mountains-
125 PM MST Sun Feb 18 2018

...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST MONDAY...

The National Weather Service in Grand Junction has issued a Wind
Advisory, which is in effect from 11 AM to 5 PM MST Monday.

* LOCATIONS INCLUDE...Gateway, Nucla, Cortez, Dove Creek, Mancos,
   Blanding, and Monticello. 

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. Areas in
  the La Sal and Abajo mountains will gust over 50 mph.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart 
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$

COZ001>003-190000-
/O.CON.KGJT.WI.Y.0001.000000T0000Z-180219T0000Z/
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-
125 PM MST Sun Feb 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, 
  and Rio Blanco. 

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. Winds 
  could gust over 60 mph over Douglas Pass at times.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

&&

$$

UTZ027-029-190000-
/O.CON.KGJT.WI.Y.0001.000000T0000Z-180219T0000Z/
Arches/Grand Flat-Canyonlands/Natural Bridges-
125 PM MST Sun Feb 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* LOCATIONS INCLUDE...Moab, Castle Valley, Canyonlands National 
  Park, Dead Horse Point State Park, and Fry Canyon. 

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...Winds increase to advisory level this afternoon over 
  much of the region and continue through sunset.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

&&

$$
6 follow-up statements
093 
WWUS75 KGJT 182356
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
456 PM MST Sun Feb 18 2018

COZ001>003-190100-
/O.EXP.KGJT.WI.Y.0001.000000T0000Z-180219T0000Z/
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-
456 PM MST Sun Feb 18 2018

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds decreased in most locations, though occasional gusts in 
excess of 35 mph are possible this evening.

$$

UTZ027-029-190100-
/O.EXP.KGJT.WI.Y.0001.000000T0000Z-180219T0000Z/
Arches/Grand Flat-Canyonlands/Natural Bridges-
456 PM MST Sun Feb 18 2018

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds decreased in most locations, though occasional gusts in 
excess of 35 mph are possible this evening.

$$

COZ020-021-UTZ022-028-190800-
/O.CON.KGJT.WI.Y.0002.180219T1800Z-180220T0000Z/
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Southeast Utah-
La Sal and Abajo Mountains-
456 PM MST Sun Feb 18 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST
MONDAY...

* LOCATIONS INCLUDE...Gateway, Nucla, Cortez, Dove Creek, Mancos,
   Blanding, and Monticello. 

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. Areas 
  in the La Sal and Abajo mountains will gust over 50 mph.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$
070 
WWUS75 KGJT 190732
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
1232 AM MST Mon Feb 19 2018


COZ020-021-UTZ022-028-191800-
/O.CON.KGJT.WI.Y.0002.180219T1800Z-180220T0000Z/
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Southeast Utah-
La Sal and Abajo Mountains-
1232 AM MST Mon Feb 19 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THIS AFTERNOON...

* LOCATIONS INCLUDE...Gateway, Nucla, Cortez, Dove Creek, Mancos,
   Blanding, and Monticello. 

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. Areas 
  in the La Sal and Abajo mountains will gust over 50 mph.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$
552 
WWUS75 KGJT 191002
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
302 AM MST Mon Feb 19 2018


COZ006-007-011-UTZ027-029-191815-
/O.EXB.KGJT.WI.Y.0002.180219T1200Z-180220T0000Z/
Grand Valley-Debeque to Silt Corridor-
Central Gunnison and Uncompahgre River Basin-Arches/Grand Flat-
Canyonlands/Natural Bridges-
302 AM MST Mon Feb 19 2018

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

The National Weather Service in Grand Junction has issued a Wind
Advisory, which is in effect until 5 PM MST this afternoon.

* LOCATIONS INCLUDE...Grand Junction, Fruita, Palisade, De Beque,
   New Castle, Mesa, Parachute, Rifle, Silt, Montrose, Hotchkiss,
   Delta, Moab, Castle Valley, Canyonlands National Park, Dead 
  Horse Point State Park, and Fry Canyon. 

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$

COZ020-021-UTZ022-028-191815-
/O.EXT.KGJT.WI.Y.0002.180219T1200Z-180220T0000Z/
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Southeast Utah-
La Sal and Abajo Mountains-
302 AM MST Mon Feb 19 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* LOCATIONS INCLUDE...Gateway, Nucla, Cortez, Dove Creek, Mancos,
   Blanding, and Monticello. 

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. Areas 
  in the La Sal and Abajo mountains will gust over 50 mph.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$
648 
WWUS75 KGJT 191813
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
1113 AM MST Mon Feb 19 2018

COZ006-007-011-020-021-UTZ022-027>029-200000-
/O.CON.KGJT.WI.Y.0002.000000T0000Z-180220T0000Z/
Grand Valley-Debeque to Silt Corridor-
Central Gunnison and Uncompahgre River Basin-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Southeast Utah-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
1113 AM MST Mon Feb 19 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* LOCATIONS INCLUDE...Grand Junction, Fruita, Palisade, De Beque,
   New Castle, Mesa, Parachute, Rifle, Silt, Montrose, Hotchkiss,
   Delta, Gateway, Nucla, Cortez, Dove Creek, Mancos, Blanding, 
  Moab, Castle Valley, Monticello, Canyonlands National Park, 
  Dead Horse Point State Park, and Fry Canyon. 

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$
039 
WWUS75 KGJT 192139
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
239 PM MST Mon Feb 19 2018

COZ006-007-011-UTZ027-192245-
/O.CAN.KGJT.WI.Y.0002.000000T0000Z-180220T0000Z/
Grand Valley-Debeque to Silt Corridor-
Central Gunnison and Uncompahgre River Basin-Arches/Grand Flat-
239 PM MST Mon Feb 19 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Grand Junction has cancelled the
Wind Advisory.

The potential from strong wind gusts has diminished across the
Interstate 70 corridor as a cold front has pushed through.
However, breezy conditions will continue through early this
evening with west to northwest winds gusting to near 35 mph at
times. 

$$

COZ022-023-200300-
/O.EXB.KGJT.WI.Y.0002.000000T0000Z-180220T0300Z/
Animas River Basin-San Juan River Basin-
239 PM MST Mon Feb 19 2018

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

The National Weather Service in Grand Junction has issued a Wind
Advisory, which is in effect until 8 PM MST this evening.

* LOCATIONS INCLUDE...Durango, Bayfield, Ignacio, and Pagosa 
  Springs. 

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$

COZ020-021-UTZ022-028-029-200300-
/O.EXT.KGJT.WI.Y.0002.000000T0000Z-180220T0300Z/
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Southeast Utah-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
239 PM MST Mon Feb 19 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

* LOCATIONS INCLUDE...Gateway, Nucla, Cortez, Dove Creek, Mancos,
   Blanding, Monticello, Canyonlands National Park, Dead Horse 
  Point State Park, and Fry Canyon. 

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$
412 
WWUS75 KGJT 200211
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
711 PM MST Mon Feb 19 2018

COZ020>023-UTZ022-028-029-200315-
/O.CAN.KGJT.WI.Y.0002.000000T0000Z-180220T0300Z/
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-La Sal and Abajo Mountains-
Canyonlands/Natural Bridges-
711 PM MST Mon Feb 19 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Grand Junction has cancelled the
Wind Advisory.

Wind has lessened well below advisory thresholds with sunset and
criteria is no longer expected to be met. Therefore, Wind Advisory
has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Feb 18, 11:18 AM MST, 2 hours 7 minutes earlier.

Area forecast discussion, Feb 18, 11:18 AM MST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service GRAND JUNCTION CO
1118 AM MST Sun Feb 18 2018

.SHORT TERM...(Today through Monday)
Issued at 355 AM MST Sun Feb 18 2018

Well here we are again. Another robust open trough swinging across
the West with a prolonged period of strong...unstable SW flow
pointed at us. It's like groundhog day except I am the guy who
keeps stepping off the curb into the frozen pothole of slush.
This system is eerily similar to last weeks early week storm with
a downstream jet remaining overhead as the upstream trough digs
over the West. Models have slowed this trough down a bit with the
main axis push now delayed until well into Tuesday. So a
warm...mainly dry and breezy to windy day is in store for today
and added some advisories across E.Utah where gradients are the
tightest under the core of stronger winds. As we moving into
tonight and Monday...instability parameters (EPV/Lapse rates)
suggest precipitation patterns will again be streaky along with a
constant SW orographic component smashing into our mountains. It's
looking good for the southern and central mountains to erase some
more of the huge deficit in the SWE/snowpack as there should be
some places measuring snow in feet. SW facing aspects farther
north will do well also along with unpredictable heavy snow bands
hitting many areas. So again low level thermal profiles will be
driving the precipitation type in the lower elevations. Where a
heavier convective band sets up expect snow...otherwise things
will be wavering in the lower valleys of central and southwest
CWA. Snow should be the dominant ptype in the southern valleys
tonight with some accumulations of a few inches by morning...but
then temperatures should rebound in the afternoon with snow levels
pushing back into the foothills. All together this storm could
bring some 3 to 8 inches near the foothills from PSO to DRO but
this appears to be in pieces so holding off on winter headlines
this morning. The colder air will be backing in to our NE tonight
and looks to stall near our northern border much of Monday as the
upper flow dominates. The other front to our West should not make
much progress either which means our N.Utah mountains into the
Manilla area should do good also. This colder air should begin to
make some progress southward later in the day on Monday and this
will bring the snow threat to the higher valleys of NW Colorado.
Winds will make this a nasty storm and expect plenty of travel
issues with new whiteout conditions over many mountain roadways.

.LONG TERM...(Monday night through Saturday)
Issued at 355 AM MST Sun Feb 18 2018

Snow will continue Monday evening as the surface cold front will
be just to the west of Steamboat Springs and draped down to the
Book Cliffs and Tavaputs. The NAM, and to a lesser extent the GFS,
indicate some moderate to heavy snowfall over the central and
southern mountains which is also when the best divergence aloft
looks to move overhead. This divergence should increase lift
causing an uptick in snow production. We shall see. Either way,
snowfall associated with the front will continue through daybreak
Tuesday. As is usually the case after frontal passage for the
mountains, much colder air will drop down causing instability
showers and some convective bands to form. All models show this
occurring and this follows from what we usually experience. The
tricky part will be forecasting where these bands set up. A quick
couple of inches, possibly more, are always possible if a band
sets up and remains fairly stationary allowing a relatively small
area to get lots of precipitation. By Tuesday evening, all the
action will end though a few stray showers may be possible over
higher terrain. High temperatures Tuesday will be noticeably
cooler than they have been dropping anywhere from 10 to 15 degrees
below normal.

Wednesday will be relatively calm as another system starts digging
down from the northwest. Southerly flow ahead of this system may
bring a few showers to the area as early as Thursday as weak
impulses move through. The GFS is painting fairly widespread
precip from Thursday evening onwards in a warm front-like
environment. Precip continues through late Friday night as a cold
front and upper level front, much like the one we'll see on
Monday/Tuesday, move through. The EC is getting more on-board with
this solution though timing differences do continue to remain.
Chances are increasing that another round of much needed precipitation
is on its way.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1118 AM MST Sun Feb 18 2018

Winds were picking across the region late this morning and this
trend will continue during the afternoon ahead of an approaching
Pacific storm system. Several sites will have issues with LLWS
prior to the onset of strong and gusty southwest winds. The brisk
winds will continue during the night and into Sunday morning as
the cold front associated with this system approaches. VFR
conditions with CIGS above ILS breakpoints will persist through
06Z this evening and thereafter rain, snow and a mix of rain and
snow showers will threaten TAF sites across eastern Utah and
western Colorado through 18Z/Monday. This activity will be light
initially with MVFR visibilities the main impact on aviation
operations.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...Winter Weather Advisory from 5 PM this afternoon to 8 AM MST
     Tuesday for COZ001>005-010-017.

     Wind Advisory until 5 PM MST this afternoon for COZ001>003.

     Winter Storm Warning from 5 PM this afternoon to 8 AM MST
     Tuesday for COZ009-012-013-018-019.

UT...Winter Weather Advisory from 5 PM this afternoon to 8 AM MST
     Tuesday for UTZ023-025-028.

     Wind Advisory until 5 PM MST this afternoon for UTZ027-029.

&&

SHORT TERM...15
LONG TERM...TGR
AVIATION...NL
Hazardous weather outlook, Feb 18, 4:28 AM MST, 8 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service GRAND JUNCTION CO
428 AM MST Sun Feb 18 2018

COZ001>014-017>023-UTZ022>025-027>029-191130-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
428 AM MST Sun Feb 18 2018

This hazardous weather outlook is for eastern Utah and western
Colorado.

.DAY ONE...Today and Tonight

A strong system developing in the West will bring strong winds to
portions of eastern Utah and western Colorado today followed by
increasing snow showers tonight. Winds could gust up to 50 mph
from the canyon country of eastern Utah into the high valleys of
NW Colorado today...with gusts over 60 mph impacting travel over
Douglas Pass. Snow will begin to fall over the high peaks of the
mountains by midnight and become widespread over the mountains by
sunrise on Monday. Travel is likely to be impacted over mountains
roadways.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Snow...moderate to heavy a times will occur on Monday over most
mountain areas and could impact some of the higher valleys of NW
Colorado. Winds over 45 to 55 mph above 10K feet will bring areas
of blowing and drifting snow along with difficult travel
conditions. Snow will also be spreading from north to south at the
lower elevations as a cold front drops through the area Monday
night into Tuesday. Much cooler conditions can be expected the
remainder of the week and a more wintry pattern is setting up.
Additional snowfall is anticipated through out the upcoming week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight, however
spotters are encouraged to report snowfall amounts to the
National Weather Service in Grand Junction.

In the hours before

Local storm report, Feb 18, 10:01 AM MST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1001 AM MST SUN FEB 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     NON-TSTM WND GST MONARCH PASS            38.50N 106.32W
02/18/2018  M63 MPH          GUNNISON           CO   MESONET

            MESONET STATION MYP, MONARCH PASS.

0927 AM     NON-TSTM WND GST UPR P.R. CANYON,  MACK  39.47N 109.29W
02/18/2018  M46 MPH          UINTAH             UT   MESONET

            MESONET STATION UPRU1, UPR P.R. CANYON, MACK
            28NW.

0927 AM     NON-TSTM WND GST MCCOOK RIDGE, MACK 35NW 39.63N 109.27W
02/18/2018  M46 MPH          UINTAH             UT   MESONET

            MESONET STATION MCKU1, MCCOOK RIDGE, MACK
            35NW.

0925 AM     NON-TSTM WND GST DOUGLAS PASS            39.60N 108.81W
02/18/2018  M45 MPH          GARFIELD           CO   MESONET

            MESONET STATION CO098, DOUGLAS PASS.

0918 AM     NON-TSTM WND GST DRAGON ROAD             39.92N 108.89W
02/18/2018  M51 MPH          RIO BLANCO         CO   MESONET

            MESONET STATION DRAC2, DRAGON ROAD.

0900 AM     NON-TSTM WND GST TELLURIDE 2SSW          37.90N 107.82W
02/18/2018  M57 MPH          SAN MIGUEL         CO   MESONET

            MESONET STATION CAGDH, TELLURIDE 2SSW.

0900 AM     NON-TSTM WND GST SENATOR BECK            37.91N 107.73W
02/18/2018  M63 MPH          OURAY              CO   MESONET

            MESONET STATION CASBK, SENATOR BECK.

0900 AM     NON-TSTM WND GST EAGLE MOUNTAIN          37.88N 107.74W
02/18/2018  M73 MPH          SAN JUAN           CO   MESONET

            MESONET STATION CAEGE, EAGLE MOUNTAIN.

0530 AM     NON-TSTM WND GST 5 W RABBIT EARS PASS    40.35N 106.70W
02/18/2018  M35 MPH          ROUTT              CO   AWOS

            AWOS STATION C07, 5 W RABBIT EARS PASS.

&&

Nearby

Wind Advisories in Colorado, 2018Wind Advisories in Utah, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.